Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Can Adderall cause recurrent vaginal bacterial infections? Taking Metro-Gel and RePhresh Probiotic pills

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2384 Questions
I am currently taking Adderall XR and I have a problem with recurrent vaginal bacterial infections. Could the Adderall being changing the pH level and causing the infections? What should I do, tired of using Metro-Gel, just to have the infection come right back. Also I have started the RePhresh Probiotic pills everyday for the 3 months!
Posted Mon, 23 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Robert Galamaga 2 hours later
Hello and thanks for the query.

I am not familiar with any data or studies which have directly linked the use of medications like Adderall to vaginal bacterial infections. With that being said, it is certainly not unreasonable to consider the time course with what you have experienced these infections in relation to when you started taking the Adderall.

The only way to really prove this would be for you to discontinue taking the Adderall completely and then observe for your symptoms. If this is reasonable for you to try I think you should consider it very strongly. You might also consider discussing with your primary care provider possible alternative medications to Adderall. Over the last several years, new medications have been released which control symptoms of attention deficit disorder very well along the lines of Adderall.

Otherwise, in addition to taking oral probiotic supplements, you might consider also taking in a good amount of daily yogurt. Yogurt with active cultures has been shown to promote good vaginal environment which hopefully will prevent against recurrent infections.

The only other consideration which I would strongly consider would be, if you have had any new sexual partners or have changed the frequency with which you have any type of sexual intercourse in the last several months that this may also be playing a role. Sometimes we encourage women to shower or douche after having intercourse in order to prevent against bacterial infections and urinary infections.

Again I do not necessarily think there is a direct link of the Adderall to your symptoms but it would be worthwhile to consider a trial of discontinuing this medication to observe for symptomatic improvement.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor